Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 3, 2012Haskell County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 3, 2012, 6:24 PM CDT for Haskell County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 6:24 PM CDT (23:24 UTC)
Expired
Apr 3, 2012, 7:15 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK

County Haskell County, OK

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS84 KTSA 032324
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT TUE APR 3 2012

OKZ072-074-076-040015-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
624 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL AND NORTHERN LE FLORE

IN EAST CENTRAL OKLAHOMA
     SOUTHERN SEQUOYAH

AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
MCCURTAIN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KEOTA AND
TAMAHA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3529 9465 3511 9494 3529 9521 3531 9520
      3531 9517 3532 9517 3549 9485
TIME...MOT...LOC 2325Z 245DEG 20KT 3521 9496

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 6:19 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 3, 6:19 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT TUE APR 3 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... STRONG THUNDERSTORMS ARE ONGOING ACROSS THE
SOUTHERN PORTION OF THE AREA. KFSM WILL LIKELY EXPERIENCE +TS WITH
TEMPO MVFR CEILINGS AND VIS BEGINNING ABOUT 0Z. KXNA AND KFVY
COULD EXPERIENCE THE SAME IN ANOTHER HOUR OR SO. OKLAHOMA SITES
MAY SEE ISOLATED -TS OVER THE NEXT COUPLE OF HOURS. LATER THIS
EVENING... VFR CONDITIONS SHOULD RETURN... WITH GENERALLY LIGHT
WINDS AND A MID CLOUD DECK.

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT TUE APR 3 2012/

DISCUSSION...
UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH
ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY
DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE
BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE
SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE
PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE
OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE
TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS
WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY
MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST
CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT
EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN
DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC
BASED STORMS NOT ANTICIPATED.

STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT
PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS
STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE
CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD
POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES
FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW
STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING
CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST
OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY
FRIDAY.

DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN
ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY
EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE
INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES
INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER
LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING
BELOW NORMAL FOR A CHANGE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Apr 3, 4:58 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT TUE APR 3 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE APR 3 2012

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING
FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF
TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY
INTO WEST CENTRAL ARKANSAS.  A POCKET OF STRONGER INSTABILITY
DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES
HAVE CLEARED ALLOWING TEMPERATURES TO WARM.  THIS WILL
PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL
THIS AREA STABILIZES LATER THIS EVENING.  ADDITIONAL
THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER
NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM.  THESE
STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER
PRIMARILY WITH A LARGE HAIL HAZARD.  LOCALLY HEAVY RAINFALL
HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA...
AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED
AREAS OF FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE
REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK.  THE
INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER
LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS.  ONCE
THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE
AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 3, 4:01 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT TUE APR 3 2012

OKZ073-032145-
PITTSBURG OK-
401 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ASHLAND...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
KIOWA...SAVANNA...HAYWOOD...INDIANOLA AND SCIPIO.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3505 9610 3507 9607 3509 9607 3513 9601
      3515 9601 3514 9591 3517 9588 3519 9577
      3518 9575 3519 9574 3464 9588 3468 9589
      3468 9609
TIME...MOT...LOC 2101Z 208DEG 27KT 3466 9606
Special weather statement, Apr 3, 4:50 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE APR 3 2012

OKZ049-073-075-032230-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
450 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND WESTERN LATIMER

AT 450 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF BLANCO TO 14 MILES SOUTHEAST OF
BLANCO...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...KREBS...
ALDERSON...HARTSHORNE AND HIGGINS.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3459 9568 3459 9585 3490 9591 3510 9544
      3457 9538 3453 9568
TIME...MOT...LOC 2150Z 252DEG 25KT 3478 9568 3457 9565
Local storm report, Apr 3, 6:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     WILBURTON               34.92N 95.31W
04/03/2012                   LATIMER            OK   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN WILBURTON.

&&

AEJ
Special weather statement, Apr 3, 6:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT TUE APR 3 2012

OKZ072-074-076-040015-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
624 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL AND NORTHERN LE FLORE

IN EAST CENTRAL OKLAHOMA
     SOUTHERN SEQUOYAH

AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
MCCURTAIN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KEOTA AND
TAMAHA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3529 9465 3511 9494 3529 9521 3531 9520
      3531 9517 3532 9517 3549 9485
TIME...MOT...LOC 2325Z 245DEG 20KT 3521 9496

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:00 AM CDTSpecial Weather StatementTSAPittsburg60 min
Apr 3, 7:27 AM CDTSpecial Weather StatementTSAPittsburg63 min
Apr 3, 8:00 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Pittsburg, Pushmataha60 min
Apr 3, 9:04 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pushmataha116 min
Apr 3, 4:01 PM CDTSpecial Weather StatementTSAPittsburg44 min
Apr 3, 4:50 PM CDTSpecial Weather StatementTSAPittsburg40 min
Apr 3, 5:33 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer42 min
Apr 3, 6:09 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore36 min
Apr 3, 6:44 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah46 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.